News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gastroenterology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gastroenterology Answers List

Forum Name: Gastroenterology Topics

Question: 3 month POst Gall Bladder and nauseated-Bile Reflux


 mom2boys - Wed Nov 16, 2005 4:03 pm

I had an endoscopy the other day and they found extra Bile in my stomach and I am refluxing that. I am on Questran and tums. I have been nauseated 3 weeks after I had my Gall bladder out. Is this some thing that will be life long or does this go away with time... Please HELP>>>>
 Dr. Safaa Mahmoud - Sun Aug 06, 2006 8:09 pm

User avatar Dear mom2boys,

Patients with symptoms after cholecystectomy similar to cholecystitis or gall bladder disease are known to have postcholecystectomy syndrome (PCS).

PCS is caused by alterations in bile flow as a result of removal of the gallbladder. The inappropriate bile flow leads to esophagitis and gastritis and or in others, diarrhea and colicky lower abdominal pain.
Causes include:
Residual or reformed gallbladder
Sphincter of Oddi dyskinesia, spasm, or hypertrophy
Sphincter of Oddi stricture

GI symptoms due to duodenogastric reflux, is a cholecystectomy sequel that is considered as a part of post cholecystectomy syndrome (functional bowel disorders).

- GERD gives similar clinical picture and can be unrelated to the PCS.

Investigations include:
Esophagogastroduodenoscopy (EGD) is used to check for esophagitis, including gastroesophageal reflux disease (GERD) and for direct visualization of the ampulla of Vater.
An abdominal ultrasound to evaluate the liver, biliary tract, pancreas should be done.

Hope you find this information useful. Follow up with your doctor is essential.

Best regards,

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here